Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 105, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Aug 4, 2021, 2:08 AM PDT. It took effect at Aug 4, 2021, 3:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2021, 2:08 AM PDT (09:08 UTC)
- In effect from
- Aug 4, 2021, 3:00 PM PDT
- Expired
- Aug 5, 2021, 2:01 AM PDT
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
910 WHUS76 KLOX 040908 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 208 AM PDT Wed Aug 4 2021 PZZ645-041715- /O.CAN.KLOX.SC.Y.0103.000000T0000Z-210804T1000Z/ /O.NEW.KLOX.SC.Y.0105.210804T2200Z-210805T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 208 AM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From 3 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-041715- /O.CAN.KLOX.SC.Y.0104.000000T0000Z-210804T1000Z/ /O.EXB.KLOX.SC.Y.0103.210804T2200Z-210805T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 208 AM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ673-676-041715- /O.CON.KLOX.SC.Y.0103.000000T0000Z-210804T2200Z/ /O.UPG.KLOX.GL.A.0032.210804T2200Z-210806T1000Z/ /O.NEW.KLOX.GL.W.0039.210804T2200Z-210806T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 208 AM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 7 to 10 feet expected when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Gale Warning, from 3 PM this afternoon to 3 AM PDT Friday. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ670-041715- /O.CON.KLOX.SC.Y.0103.000000T0000Z-210805T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 208 AM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
683 WHUS76 KLOX 041604 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 904 AM PDT Wed Aug 4 2021 PZZ673-676-050015- /O.CON.KLOX.SC.Y.0103.000000T0000Z-210804T2200Z/ /O.CON.KLOX.GL.W.0039.210804T2200Z-210806T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 904 AM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 7 to 10 feet expected when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Gale Warning, from 3 PM this afternoon to 3 AM PDT Friday. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ670-050015- /O.CON.KLOX.SC.Y.0103.000000T0000Z-210805T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 904 AM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ645-050015- /O.CON.KLOX.SC.Y.0105.210804T2200Z-210805T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 904 AM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From 3 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-050015- /O.CON.KLOX.SC.Y.0103.210804T2200Z-210805T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 904 AM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Phillips
132 WHUS76 KLOX 042036 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 136 PM PDT Wed Aug 4 2021 PZZ673-676-050445- /O.CON.KLOX.SC.Y.0103.000000T0000Z-210804T2200Z/ /O.CON.KLOX.GL.W.0039.210804T2200Z-210806T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 136 PM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 7 to 10 feet expected when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...For the Gale Warning, until 3 AM PDT Friday. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ670-050445- /O.CON.KLOX.SC.Y.0103.000000T0000Z-210805T1000Z/ /O.NEW.KLOX.GL.A.0033.210805T2100Z-210806T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 136 PM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WHAT...Northwest winds 25 to 30 kt with gusts up to 35 kt and combined seas 8 to 10 feet possible when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...For the Small Craft Advisory, until 3 AM PDT Thursday. For the Gale Watch, from Thursday afternoon through late Thursday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ645-050445- /O.CON.KLOX.SC.Y.0105.210804T2200Z-210805T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 136 PM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-050445- /O.CON.KLOX.SC.Y.0103.210804T2200Z-210805T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 136 PM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Phillips
479 WHUS76 KLOX 050338 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 838 PM PDT Wed Aug 4 2021 PZZ673-676-051145- /O.CON.KLOX.GL.W.0039.000000T0000Z-210806T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 838 PM PDT Wed Aug 4 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 6 to 11 feet when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ670-051145- /O.EXT.KLOX.SC.Y.0103.000000T0000Z-210805T2100Z/ /O.CON.KLOX.GL.A.0033.210805T2100Z-210806T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 838 PM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WHAT...Northwest winds 25 to 30 kt with gusts up to 35 kt and combined seas 8 to 10 feet possible when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...For the Small Craft Advisory, until 2 PM PDT Thursday. For the Gale Watch, from Thursday afternoon through late Thursday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ645-051000- /O.CON.KLOX.SC.Y.0105.000000T0000Z-210805T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 838 PM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-051000- /O.CON.KLOX.SC.Y.0103.000000T0000Z-210805T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 838 PM PDT Wed Aug 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
689 WHUS76 KLOX 050901 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 201 AM PDT Thu Aug 5 2021 PZZ645-051715- /O.CAN.KLOX.SC.Y.0105.000000T0000Z-210805T1000Z/ /O.EXB.KLOX.SC.Y.0103.210805T1400Z-210806T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 201 AM PDT Thu Aug 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 3 AM PDT FRIDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From 7 AM this morning to 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-051715- /O.CON.KLOX.SC.Y.0103.000000T0000Z-210805T2100Z/ /O.UPG.KLOX.GL.A.0033.210805T2100Z-210806T1000Z/ /O.EXB.KLOX.GL.W.0039.210805T2100Z-210806T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 201 AM PDT Thu Aug 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 8 to 11 feet expected when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...For the Gale Warning, from 2 PM this afternoon to 3 AM PDT Friday. For the Small Craft Advisory, until 2 PM PDT this afternoon. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ673-676-051715- /O.CON.KLOX.GL.W.0039.000000T0000Z-210806T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 201 AM PDT Thu Aug 5 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 7 to 10 feet when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ650-051715- /O.EXT.KLOX.SC.Y.0103.000000T0000Z-210806T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 201 AM PDT Thu Aug 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hall
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 11:40 PM PDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 3, 11:40 PM PDT, 2 hours 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1140 PM PDT Tue Aug 3 2021
.SYNOPSIS...03/808 PM.
Warm and mostly clear weather will continue through the week,
with temperatures six to twelve degrees above normal for many
areas through midweek. Night through morning low clouds and dense
fog may affect some coastal areas during this time. Gusty
afternoon and evening winds and low humidities will elevate the
fire risk, mainly across the mountains, Antelope Valley and the
Santa Barbara South Coast and adjacent foothills through late
week.
&&
.SHORT TERM (TUE-FRI)...03/919 PM.
High pressure aloft continues to remain over southern California
this evening. The ridge center will pretty much remain nearly
stationary into Wednesday, with 500 mb heights changing little.
NAM-WRF solutions indicate 950 mb temperatures are almost a
repeat from today and forecast guidance is coming in with similar
values for Wednesday similar to today. Following suit,
temperatures were warmed to near today's levels away from the
coast. Dangerous hot conditions are very likely to continue in
the Antelope Valley through Wednesday evening, and possibly into
the Transverse Ranges, and the inland and interior valleys. Record
high temperatures are pretty high for Wednesday, and it looks like
all forecasted high temperatures for Wednesday will fall short.
Temperatures will still be hot though, ranging about 8-12 degrees
above normal. In the latest update, temperatures were cooled some
along the coast versus the earlier forecast due to more marine
influence. The most likely occurrence should be along the Central
Coast, where southwest flow aloft starts to establish some on
Wednesday morning. That should transport in a bit more marine
intrusion on Wednesday afternoon.
Coverage of the low clouds and fog were tweaked slightly in the
latest update, but no large wholesale changes were made. Clouds
cannot be ruled out for areas south of Point Conception, but
warmer ocean temperatures will likely inhibit stratus formation
across the southern California bight and into the South Coast of
California.
Gusty Sundowner winds continue across southern Santa Barbara
County. Gusts to around 45 mph have been observed west of Goleta
out to near Gaviota. KSBA-KSMX surface pressure gradients
tightened to near -4.4 mb earlier, but the gradients are starting
to slacken. Gusty cross winds may still occur on Highways 101 and
154 and into the mountain passes, such as San Marcos Pass.
***From Previous Discussion***
The upper level ridging with H5 heights around 593-595 dm can be
expected over SW CA thru Wed. An upper level trof is expected to
move into nrn CA later Wed night into Thu which will weaken the
upper level ridge over srn CA altho H5 heights will still be in
the 591-594 dm range from N-S across the forecast area Thu
afternoon. Very weak upper level troffiness is expected into Fri
with H5 heights lowering only to around 591-592 dm.
Low clouds and fog are expected to expand to the VTU/L.A. County
coastal areas Wed night into Thu morning, and again Thu night into
Fri morning. Otherwise, skies over the region will be mostly
clear thru the period.
Another hot day for inland areas is expected on Wed with the
Excessive Heat Warning and Heat Advisories continuing for much of
the area that encompasses the Warning and Advisories today. Please
see the latest Non-Precipitation Weather Message (LAXNPWLOX) for
further details. Otherwise, temps will continue well above normal
across the region on Wed. Stronger onshore flow and the weakening
upper level ridge on Thu will allow for high temps to cool about
3-6 deg, but remain several deg above normal for many areas away
from the coast, then little change in temperatures are expected on
Fri.
Gusty sundowner winds, especially west of Goleta, will continue
each evening thru Thu as well, and additional Wind Advisories may
eventually be needed for the SBA County S coast and mtns.
.LONG TERM (SAT-TUE)...03/151 PM.
Both the EC and GFS forecast upper level ridging extending into
srn CA from the E persisting Fri thru Mon. H5 heights over the
forecast area should generally be in the 591 to 592 dm range thru
the period, with weak mainly southerly flow aloft. It looks like
monsoonal moisture will remain well E and SE of the forecast area
as well.
Increasing onshore gradients to the N and E are forecast thru the
extended period. This will help to gradually expand night and
morning low clouds and fog across the coastal areas as well as
into some of the adjacent vlys. Otherwise, mostly clear skies will
continue. Temps Sat thru Tue will generally be a few degrees
below normal for the coast and adjacent vlys, and near to a few
degrees above normal for the far interior vlys, mtns and deserts.
Even so, it looks like Sat will be the warmest day overall during
the extended period.
&&
.AVIATION...04/0632Z.
At 0515Z at KLAX, the marine layer was 1000 feet deep. The top of
the inversion was at 1800 feet with a temperature of 30 C.
Very good confidence in inland and vly TAFS.
Moderate confidence in KSMX and KSBP TAFs flight cat changes
could be off by +/- 90 minutes.
Moderate confidence in coastal TAFS KSBA and south with a 25
percent chc of IFR conds 11Z-16Z.
KLAX...Moderate confidence in TAF. There is a 25 percent chc of
2SM BR ovc006 conds 11Z-16Z. Any east wind component will be less
than 5kt.
KBUR...High Confidence in CAVU TAF.
&&
.MARINE...03/803 PM.
High confidence in very short period and choppy seas continuing
over much of the coastal waters through late in the week, with
seas building some through this time. A noticeable long period
but small (2-3 ft) south swell will continue to build in through
Thursday.
Outer Waters...High confidence for continued Small Craft Advisory
(SCA) level wind gusts from Point Conception to areas south and
west to San Nicolas Island through at least Wednesday afternoon.
Moderate confidence in Gale Watch for the southern two outer
waters sections Wednesday evening through Thursday night, with the
strongest winds likely to occur Thursday evening and overnight. A
Gale Watch may need to be issued for the northern outer waters for
the Thursday night period as well.
Inner Waters N of Point Sal...Good confidence that SCA level gusts
will continue a few hours past midnight, along with, and it is
likely that this pattern will continue daily each afternoon
through midnight through at least Thursday.
Inner Waters S of Point Conception (SoCal Bight)... high confidence
for SCA level gusts across the western portion of the Santa
Barbara Channel each afternoon to around midnight each day through
at Thursday. There is a 40% chance for SCA for wind gusts each
afternoon and evening hours from Anacapa Island to the Santa
Monica Bay, and 30% across the San Pedro Channel.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory in effect until 8 PM PDT Wednesday for zones
38-46-52>54-88-547. (See LAXNPWLOX).
Wind Advisory in effect until 3 AM PDT Wednesday for zones
39-52. (See LAXNPWLOX).
Excessive Heat Warning in effect until 8 PM PDT Wednesday for
zone 59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Wednesday for
zones 645-650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Thursday for
zone 670. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT Wednesday for
zones 673-676. (See LAXMWWLOX).
Gale Watch in effect from Wednesday afternoon through late
Thursday night for zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (FRI-TUE).
No significant hazards expected.
&&
PUBLIC...Hall/Sirard
AVIATION...Rorke
MARINE...Smith
SYNOPSIS...CK/Sirard/Smith
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:02 PM PDT | Heat Advisory | LOX | Santa Barbara | 24 hr |
| Aug 4, 2:08 AM PDT | Gale Warning | LOX | 49 hr | |
| Aug 4, 3:09 AM PDT | Wind Advisory | LOX | 24 hr | |
| Aug 4, 1:36 PM PDT | Gale Watch | LOX | 12 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.